Oregon, 2005High Wind in Oregon, December 18 to 20, 2005
December 18 to 20, 2005 · NWS MFR · 14 events in 2 counties and zones
A High Wind Warning was issued for ORZ021/022 at 18/1518 PST, effective from 19/0800 to 19/1900 PST. It was extended to 20/1200 PST at 14/1012 PST.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for ORZ021/022 at 18/1518 PST, effective from 19/0800 to 19/1900 PST. It was extended to 20/1200 PST at 14/1012 PST. The warning expired at 12/1200 PST. The above observations verified the warning, but only the first and last verifying obs as well as the strongest observed winds are listed. Gold Beach verified the warning nearly continuously from 18/1700 to 19/1500 PST. This was actually two events, with a lull occurring from 19/1700 to 19/2300 PST. The start time of the effective time of the warning was too late.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 18, 2:50 PM PST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 18, 2:50 PM PST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PST SUN DEC 18 2005
.DISCUSSION...THE FREEZING LEVEL HAS RISEN TO ABOUT 5000 FEET. THE
WARMER AIR ADVECTED FROM THE SOUTHWEST IS REPRESENTATIVE OF THE
SUBTROPICAL MOISTURE SOURCE. LIGHT TO MODERATE PRECIPITATION WILL
CONTINUE TONIGHT THEN INCREASE IN INTENSITY MONDAY. THE SNOW LEVEL
WILL RISE ABOVE 6000 FEET MONDAY AS THE NEXT IN A SERIES OF LOW
PRESSURE SYSTEMS MOVES ACROSS OUR REGION. PRECIPITATION WILL BE
HEAVIEST NEAR THE COAST AND IN UPSLOPE FAVORED LOCATIONS...
ESPECIALLY IN SOUTHERN SISKIYOU COUNTY.
ANOTHER FRONT WILL FOLLOW A SIMILAR TRACK TUESDAY WITH A CHANCE OF
RAIN...HIGHEST FOR THE COAST AND SISKIYOU COUNTY.
A BRIEF BREAK BETWEEN LOW PRESSURE SYSTEMS TUESDAY NIGHT INTO
WEDNESDAY WITH A SLIGHT CHANCE TO CHANCE OF A FEW LIGHT SHOWERS AS A
SHORTWAVE RIDGE MOVES INTO SOUTHERN OREGON FROM THE SOUTHWEST.
LONG TERM...CHANCES OF RAIN AND MOUNTAIN SNOW CONTINUE THROUGH THE
EXTENDED PERIOD AS A SERIES OF SYSTEMS CONTINUE TO ARRIVE FROM THE
WEST-SOUTHWEST. MODELS ARE SHOWING SOME CONSISTENCY IN TIMING
ANOTHER STRONG FRONT WEDNESDAY NIGHT INTO THURSDAY. TIMING OF
FOLLOWING SYSTEMS WILL DEPEND ON STRENGTH OF RIDGING AFTER THAT
TROUGH HAS PASSED.
&&
.AVIATION..AREAS OF MOUNTAINS OBSCURED IN LIGHT TO MODERATE SNOW
TONIGHT THEN ANOTHER STRONG STORM MOVES THROUGH THE REGION MONDAY
WITH STRONG AND GUSTY LOW LEVEL WINDS. WINDS WILL BE STRONGEST ALONG
THE COAST AND IN THE SOUTHERN SHASTA VALLEY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING AND SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
FLORENCE TO CA BORDER 0-60 NM.
HIGH WIND WARNING 8 AM TO 7 PM MONDAY ZONES 21, 22.
HIGH SURF ADVISORY 4 AM TUESDAY TO 4 PM WEDNESDAY ZONES
21,22.
CA...GALE WARNING AND SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
OR BORDER TO PT ST GEORGE 0-60 NM.
SNOW ADVISORY THROUGH 4 AM MONDAY ZONES 80,82,AND 83.
&&
DW
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 18, 3:48 PM PST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
348 PM PST SUN DEC 18 2005
PZZ350-353-356-370-373-376-191400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
348 PM PST SUN DEC 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
GALE WARNING FROM 6 PM THROUGH LATE MONDAY. SEE COASTAL WATERS
FORECAST FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
GALE WARNING ENDS LATE MONDAY NIGHT. SEE PDXCWFMFR FOR FURTHER
INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
CAZ080-085-191200-
MODOC COUNTY-WESTERN SISKIYOU COUNTY-
348 PM PST SUN DEC 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM FOR WESTERN SISKIYOU
COUNTY ONLY. SNOW ADVISORY HAS ENDED FOR MODOC COUNTY. SEE
WINTER WEATHER MESSAGE FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW ADVISORY UNTIL 4 AM MONDAY FOR WESTERN SISKIYOU COUNTY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
CAZ082-191200-
SOUTH CENTRAL SISKIYOU COUNTY-
348 PM PST SUN DEC 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY IS IN EFFECT UNTIL 4 AM MONDAY ABOVE 5000 FEET. SEE
WINTER STORM WARNING FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW ADVISORY IN EFFECT UNTIL 4 AM. SEE WINTER WEATHER MESSAGE FOR
FURTHER INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
ORZ021-022-191400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
348 PM PST SUN DEC 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HIGH WIND WARNING IN EFFECT FROM 8 AM TO 7 PM MONDAY. SEE PDXNPWMFR
FOR FURTHER INFORMATION. HIGH SURF ADVISORY POSSIBLE TUESDAY AND
WEDNESDAY. SEE PDXCFWMFR FOR FURTHER INFORMATION WHEN AVAILABLE.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY.
GERIG
High Wind, Curry County Coast
- When
- December 18, 5:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 19, 2:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 19, 4:30 AM PST to 5:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 47 kt (54 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 19, 4:30 AM PST to 5:30 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 44 kt (51 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 19, 5:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 19, 7:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 19, 4:30 PM PST to 5:30 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 46 kt (53 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 20, 3:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 20, 4:30 AM PST to 5:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 58 kt (67 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 20, 6:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 20, 6:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 20, 9:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 20, 11:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 20, 12:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 18 to 22, 20054 deaths · 1 event
- Strong Wind in Hawaii, December 18, 20051 death · 1 injured · 1 event
- Cold in Wisconsin, December 18 to 19, 200520 events
- High Wind in Washington, December 18, 2005$20,000 · 58 kt wind · 2 events
- High Wind in Oregon, December 18, 2005$15,000 · 58 kt wind · 2 events
- Winter Weather in Oregon, December 18 to 20, 20057 events
- Winter Weather in Colorado, December 18 to 20, 20054 events
- Heavy Snow in Oregon, December 18 to 19, 20054 events
- Heavy Snow in Colorado, December 18, 20053 events
- Heavy Snow in Michigan, December 18 to 19, 20053 events
- Winter Storm and Heavy Snow in California, December 18 to 20, 20052 events
- High Wind in Hawaii, December 18 to 19, 200553 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485717, 5485718, 5485714, 5485719, 5485715, 5485716, 5485721, 5485722, 5485723, 5485720, 5485724, 5485725, 5485726, 5485727.